Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

February 1, 2012Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Feb 1, 2012, 9:39 AM CST for Pittsburg County, Oklahoma. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2012, 9:39 AM CST (15:39 UTC)
Expired
Feb 1, 2012, 10:15 AM CST
In force
36 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 136 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 9:45 AM CSTHAIL 1Haywood, OKMOSTLY NICKELS AND SMALLER BUT A FEW AS BIG AS A QUARTER. RELAYED BY KOTV. - CORRECT LOCATION FROM MCALESTER TO HAYWOOD.
Feb 1, 9:45 AM CSTHAIL 1Mcalester, OKMOSTLY NICKELS AND SMALLER BUT A FEW AS BIG AS A QUARTER. RELAYED BY KOTV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2372 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WWUS84 KTSA 011539
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 AM CST WED FEB 1 2012

OKZ073-011615-
PITTSBURG OK-
939 AM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 AM CST
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG

AT 939 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
HAYWOOD...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HAYWOOD...
SAVANNA AND MCALESTER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

LAT...LON 3507 9574 3477 9571 3483 9605 3493 9607
TIME...MOT...LOC 1539Z 261DEG 28KT 3488 9601

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 1, 5:39 AM CST, 4 hours earlier.

Area forecast discussion, Feb 1, 5:39 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
539 AM CST WED FEB 1 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDELY VARIABLE VISIBILITIES AND CEILINGS WILL CONTINUE ACROSS SE
OK AND WESTERN AR THIS MORNING...BEFORE LIFTING IN VFR RANGE FOR
ALL SITES BY LATE MORNING. ISOLATED THUNDERSTORMS THIS MORNING ARE
EXPECTED TO REMAIN SOUTH OF KMLC/KFSM...WITH ADDITIONAL AFTERNOON
STORMS ALSO EXPECTED TO REMAIN SOUTH AND EAST OF ALL TERMINALS.
STRATUS DECK WILL RETURN TONIGHT WITH KFSM/KMLC MOST LIKELY TO BE
IMPACTED.

&&

.PREV DISCUSSION... /ISSUED 323 AM CST WED FEB 1 2012/

DISCUSSION...
SURFACE BOUNDARY CURRENTLY ACROSS FAR NE OK AND EXTENDS ACROSS SE
OK. BOUNDARY WILL BE SLOW MOVING UNTIL LATER TODAY WHEN AT THAT
TIME AN UPPER TROUGH CURRENTLY ENTERING THE SOUTHERN PLAINS WILL
GIVE IT A PUSH FURTHER TO THE SOUTHEAST. WILL CONTINUE TO FOLLOW
THE CURRENT THEME REGARDING POPS...AND WILL KEEP THE MENTION OF
SHOWERS AND THUNDERSTORMS ACROSS FAR SE OK AND NW AR TODAY. FOG HAS
ALSO QUICKLY DEVELOPED SO WILL LIKELY GO WITH A DENSE FOG ADVISORY
FOR THOSE AREAS ALONG AND AHEAD OF THE BOUNDARY. AFTER A BRIEF
BREAK THURSDAY...RAIN AND THUNDERSTORM CHANCE QUICKLY RETURN BY
THURSDAY NIGHT AS THE NEXT UPPER SYSTEM WRAPS UP AS IT ENTERS THE
PLAINS BY LATE IN THE WORK WEEK. WIDESPREAD AND RAIN AND THUNDER
APPEAR IMMINENT WITH THIS SYSTEM BY FRIDAY SO WILL CONTINUE WITH
CATEGORICAL POPS. AREA GETS DRY SLOTTED OVERNIGHT FRIDAY AND INTO
SATURDAY SO WILL BEGIN TO WILL TAPER POPS FROM WEST TO EAST.
COOLER WEATHER TO SETTLE IN OVER THE WEEKEND. STILL LOOKS LIKE ANY
WRAP AROUND WILL REMAIN TO THE NORTH AS THE UPPER LOW MAINTAINS AN
EASTERLY MOVEMENT AS IT PASSES TO THE NORTH. THIS COLDER AIR WILL
BE REINFORCED BY A CANADIAN HIGH THAT WILL DROP SOUTH EARLY NEXT
WEEK PER THE ECMWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  37  66  52 /  10   0  10  50
FSM   69  43  68  53 /  20   0  10  30
MLC   68  41  68  56 /  20  10  10  50
BVO   67  29  66  50 /  10   0  10  50
FYV   66  35  65  48 /  20   0  10  30
BYV   64  35  62  45 /  20   0  10  20
MKO   69  38  68  53 /  10   0  10  40
MIO   66  34  65  49 /  10   0  10  30
F10   68  38  68  54 /  10   0  10  50
HHW   69  45  68  57 /  30  10  10  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 10 AM WEDNESDAY FOR OKZ049-OKZ053-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...DENSE FOG ADVISORY UNTIL 10 AM WEDNESDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...07
Hazardous weather outlook, Feb 1, 9:30 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
930 AM CST WED FEB 1 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
930 AM CST WED FEB 1 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.
	ONSET...EARLY AFTERNOON.

DISCUSSION...
THUNDERSTORM CHANCES WILL EXIST TODAY ACROSS WESTERN ARKANSAS AND
FAR SOUTHEAST OKLAHOMA.  EARLY MORNING ISOLATED THUNDERSTORMS WILL
SPREAD NORTHEAST FROM NORTH TEXAS...WITH ADDITIONAL THUNDERSTORMS
POSSIBLE BY EARLY AFTERNOON NEAR A STALLED FRONTAL BOUNDARY ACROSS
SOUTHEAST OKLAHOMA.  A LIMITED RISK OF SEVERE WEATHER WILL ACCOMPANY
THE STRONGEST OF THESE THUNDERSTORMS WITH LARGE HAIL BEING THE MOST
LIKELY IMPACT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR SOUTHEAST
OKLAHOMA INTO WEST CENTRAL ARKANSAS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE LATE THURSDAY NIGHT...AND
INCREASE IN COVERAGE THROUGH THE DAY ON FRIDAY.  WIDESPREAD
RAINFALL IS EXPECTED DURING THIS TIME FRAME WITH LOCALLY HEAVY
AMOUNTS LIKELY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
DURING THIS EVENT DUE TO LIMITED INSTABILITY...WIND FIELDS
ASSOCIATED WITH THE LARGE STORM SYSTEM WILL ALLOW A FEW STORMS TO
BECOME SEVERE ON FRIDAY. SHOULD INSTABILITY FORECASTS INCREASE AHEAD
OF THIS STORM SYSTEM THEN THE RISK OF SEVERE WEATHER WOULD ALSO
INCREASE.

DRY AND MILD WEATHER WILL PREVAIL LATE IN THE WEEKEND THROUGH
EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Feb 1, 9:39 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 AM CST WED FEB 1 2012

OKZ073-011615-
PITTSBURG OK-
939 AM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 AM CST
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG

AT 939 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
HAYWOOD...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HAYWOOD...
SAVANNA AND MCALESTER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

LAT...LON 3507 9574 3477 9571 3483 9605 3493 9607
TIME...MOT...LOC 1539Z 261DEG 28KT 3488 9601

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:33 AM CSTDense Fog AdvisoryTSAAdair, Cherokee, Choctaw, Haskell, Latimer, McIntosh and 3 more6 hr
Feb 1, 11:03 AM CSTSpecial Weather StatementTSAPittsburg27 min
Feb 1, 11:15 AM CSTSpecial Weather StatementTSALeFlore30 min
Feb 1, 11:42 AM CSTSpecial Weather StatementTSALatimer33 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.